Alert archive / California / Wind Advisories in 2017

Wind Advisory 17, NWS Los Angeles, CA

February 18, 2017

NWS Los Angeles, CA issued this wind advisory at Feb 18, 2017, 1:57 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2017, 1:57 PM PST (21:57 UTC)
Expired
Feb 19, 2017, 3:00 AM PST
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

314 
WWUS76 KLOX 182157
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
157 PM PST Sat Feb 18 2017

CAZ034-035-190500-
/O.NEW.KLOX.WI.Y.0017.170218T2157Z-170219T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
157 PM PST Sat Feb 18 2017

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 9 PM PST this evening. 

* WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph will
  continue through this evening. Isolated gusts to 45 mph in the 
  hills.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-190600-
/O.NEW.KLOX.WI.Y.0017.170218T2157Z-170219T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
157 PM PST Sat Feb 18 2017

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PST Sunday. 

* WINDS...Below passes and canyons...Areas of Northwest winds 20
  to 30 mph with gusts to 35 mph with continue through tonight.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kittell
2 follow-up statements
993 
WWUS76 KLOX 190452
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
852 PM PST Sat Feb 18 2017

CAZ034-035-190600-
/O.EXP.KLOX.WI.Y.0017.000000T0000Z-170219T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
852 PM PST Sat Feb 18 2017

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

Winds have diminished, so the advisory will be allowed to expire. 

$$

CAZ052-191100-
/O.EXA.KLOX.WI.Y.0017.000000T0000Z-170219T1100Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
852 PM PST Sat Feb 18 2017

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PST Sunday. 

* WINDS...Through passes and canyons...areas of northwest to north
  winds 25 to 35 mph with gusts to 50 mph will continue through
  late tonight, then winds will diminish.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-191100-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-170219T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
852 PM PST Sat Feb 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...Below passes and canyons...areas of northwest to north 
winds 20 to 30 mph with gusts to 45 mph will continue through 
late tonight, then winds will diminish.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
180 
WWUS76 KLOX 191105
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
305 AM PST Sun Feb 19 2017

CAZ039-052-191215-
/O.EXP.KLOX.WI.Y.0017.000000T0000Z-170219T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
305 AM PST Sun Feb 19 2017

...WIND ADVISORY HAS EXPIRED...

Winds have decreased, so wind advisories have been allowed to
expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 11:22 AM PST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 18, 11:22 AM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1122 AM PST Sat Feb 18 2017

.SYNOPSIS...
A cool and showery weather pattern will continue through tonight
as an upper-level trough of low pressure slowly moves out of
southern California. Weak ridging will bring brief drying on
Sunday, then a wet weather pattern will resume as a series of low
pressure systems will move ashore through midweek next week.

&&

.SHORT TERM...(TDY-MON)

The Flash Flood Watch for all of SBA VEN and LA Counties has been
canceled. While light to moderate showers will continue today and
an unfortunate random heavy shower/thunderstorm could form over a
recent burn area, that chance (maybe 5-10 percent) is not high
enough to warrant a Flash Flood Watch.

The core of an elongated trough of low pressure currently
stretches from central California down into Baja...resulting in a
modestly unstable airmass over the region today. The instability
is sufficient enough to produce scattered showers that could
basically affect anywhere with a couple of hours of light to
briefly moderate rain...but it will not result in much in the way
of thunderstorms. Will continue to carry the slight chance of
thunderstorms however as the chance is not zero, but emphasis
will be placed onto the slight part of that chance. Snow levels
are currently sitting between 4,500 and 5,500 feet this morning
which will likely change little through the day. Additional snow
amounts will be highly variable but 2 to 4 inches at most is
possible.

The trough will push east into Arizona by Sunday
morning...carrying with it any chances of showers. Shower
activity will slowly decline in general this afternoon and
tonight as a result...but don't count out a few showers late
tonight over LA and Ventura Counties. Temperatures will be well
below normal again today with ample clouds. Winds will mainly be
light (especially compared to yesterday)...except coastal SLO and
SBA where gusty NW winds have already picked up and will continue
into tonight...which will flirt with a wind advisory.

***From Previous Discussion***

A ridge of high pressure will build in from west to east late
tonight and into Monday morning. A brief respite for the unsettled
weather pattern will occur, but another weak trough will approach
the coast late Monday. NAEFS anomalies suggest mixing ratios and
precipitable water values around three standard deviations above
the mean, and integrated water vapor between four and five
standard deviations above the mean. PoPs have been increased for
the area between late Sunday through Tuesday, but the best chance
of any rain will be for areas North of Point Conception.

.LONG TERM...(TUE-FRI)

Shower chances could linger into Tuesday and Wednesday as a
trough of low pressure slowly moves over the region, but
confidence is growing for a wetter period between Sunday night
and Tuesday night. Shower chances have been broadbrushed for now
as much focus was still paid to the current storm system. Winds
could also be an impact with this system, especially north of
Point Conception and in the mountains.

Ridging should develop for late next week, then a much colder
trough originating from the Gulf of Alaska could impact the region
for the weekend.

&&

.AVIATION...18/1800Z.

At 1733Z, there was no inversion or marine layer at KLAX.

Low to moderate confidence in 18Z TAFs. Confidence is reduced due
to uncertainty in the ceiling height and visibility in a showery
regime today. Residual moisture continues tonight with probably
some bkn ceilings.

Klax...Low to moderate confidence in the 18z TAF. Ceiling height
and visibility will change frequently in a moist and showery
regime today. East winds will remain at 7 kt or less into early
this afternoon before switching to the west late this afternoon
and north winds around 5 to 10 kt are possible overnight.
Kbur...Low to moderate confidence in 18Z TAF. Ceiling height
and visibility will change frequently in a moist and showery
regime today.

&&

.MARINE...18/900 AM.

The Small Craft Advisory for the outer waters has been upgraded to
a Gale Warning through this evening into tonight. A large long
period westerly swell of up to 23 feet across the outer waters and
up to 15 feet across the inner waters is expected this afternoon
into the early evening before gradually diminishing. This large
swell will bring dangerous breaking waves nearshore.

Small craft seas or winds are likely at times through the middle
of next week across the outer waters as additional storm systems
move into the West Coast.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 PM PST Sunday for zones
      34-35-39>41-87. (See LAXCFWLOX).
     Winter Weather Advisory in effect until 10 PM PST this
      evening for zones 53-54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 PM PST Sunday for zone
      645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PST Sunday for
      zones 650-655. (See LAXMWWLOX).
     Gale Warning in effect until 9 PM PST this evening for zones
      670-673. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PST Sunday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
High surf will impact area beaches Sunday and create hazards in
the surf zone.

Rain will return to the area by Monday.

&&

PUBLIC...Kittell/Hall
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...Hall

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:00 PM PSTRiver Flood WarningLOXVentura7 hr
Feb 17, 4:16 PM PSTSpecial Weather StatementLOXOrange59 min
Feb 17, 4:17 PM PSTSpecial Marine WarningLOX118 min
Feb 17, 5:02 PM PSTFlash Flood WarningLOXVentura5 hr
Feb 17, 5:10 PM PSTFlash Flood WarningLOXLos Angeles3 hr
Feb 17, 8:17 PM PSTAreal Flood AdvisoryLOXVentura118 min
Feb 17, 11:42 PM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura3 hr
Feb 18, 6:27 AM PSTWinter Weather AdvisoryLOX16 hr
Feb 18, 9:10 AM PSTGale WarningLOX24 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.